Police on a First Nations reserve in southwestern Ontario are investigating whether cocaine laced with fentanyl is behind the death of a man and the overdose of another earlier this week.
Six Nations police say they responded around noon on Wednesday to a possible overdose at a home and found a 39-year-old man dead when they arrived.
They say the man had been drinking and snorting cocaine the night before. Around 6 p.m. the same day, officers were called back to the same home for a 33-year-old man who wasn’t breathing. Police say the man had been cleaning up after his friend died when he saw some white powder and snorted it. Within minutes he was convulsing on the floor.
The paramedics gave the man Narcan, used in opioid overdoses, and police say he regained consciousness.
Police say they are worried that cocaine contaminated with fentanyl is circulating on the reserve.
Fentanyl is an opioid about 100 times more toxic than morphine that can cause serious harm, including death. The drug has been linked to hundreds of deaths in Canada, with British Columbia and Alberta being the hardest hit provinces.
Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.